MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC ORIGO; CATHETER STRAIGHT

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC ORIGO; CATHETER STRAIGHT
Model Number 44312
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch records showed no signs of deviations.There is no previous complaint reported on the same lot.Complaint report included statements device was not suspected to be deficient.The used device was discarded and not returned.The returned unused catheters (surrogate devices) from the same lot and customer box were investigated with results as follows: visual inspection showed no signs of defects or deviations.Tests of coating sliperiness and coating friction, respectively, gave both results within specification limits.Instructions for use informs about the risk of bleedings in relation to urinary catheterisation therapy.Urethral damage is a known common adverse event for the therapy and specified in instructions for use.No root cause identified related to the device.The most probably root cause is considered to be related to the user concomitantly treated with anticoagulant therapy thereby being predisposed to bleeding more easily and severely if experiencing urethral damage.Further, as verified by clinical urology experts consulted during investigation of this case, urethral trauma with bleeding is a known risk during intermittent catheterisation (ic), which normally is mild and transient without medical intervention.In patients treated with anticoagulants (ac) the risk of prolonged bleeding is increased, which is well known by both the patients and healthcare professionals.Ic using atraumatic, hydrophilic catheters such as the device in question minimizes the risk of urethral trauma and bleeding.Patients in need of bladder management can often be on life-long treatment with ac, and the risk of prolonged bleeding is outweighed by the benefits of ic using hydrophilic catheters.
 
Event or Problem Description
Event occured in (b)(6), i.E.Outside usa.According to complaint reporter, the patient begun performing intermittent catheterization therapy, after training by healthcare professional on (b)(6) 2020 and without problems the first days at home.The patient, who is concomitantly treated with anticoagulant therapy, noticed a bleeding ((b)(6)) and on the day after he also noticed blood lumps in urine.When withdrawing a catheter on the same day a more severe bleeding developed.The patient visited his urologist to following day ((b)(6)).The urologist inserted an indwelling catheter and urinary collection bag.The bleeding developed more severely over night and the user was admitted to hospital ((b)(6)).The bleeding stopped.Patient was treated with antibiotics.Surgery is planned for the patient, to enable bladder management by other means than intermittent catheterization.The patient had reported he did not suspect any device deficiency.

Brand Name
LOFRIC ORIGO
Common Device Name
CATHETER STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
moelndal, SE-43 121
SW  SE-43121
MDR Report Key9828351
Report Number3009632672-2020-00004
Device Sequence Number727737
Product Code EZD
UDI-Device Identifier07392532158292
UDI-Public07392532158292
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/23/2021
Device Model Number44312
Device Catalogue Number44312
Device Lot Number447039
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;